Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 92, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 7, 1997, 9:30 PM CDT for Roger Mills County, Oklahoma. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 7, 1997, 9:30 PM CDT (02:30 UTC)
- Expired
- May 7, 1997, 10:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Roger Mills County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 9:30 PM CDT | Thunderstorm Wind 55 | Cheyenne, OK | measured at the Oklahoma Mesonet site |
| May 7, 9:45 PM CDT | Hail 0.88 | Hammon, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 4:30 PM CDT | Tornado Watch | SPC | 6 hr |
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 080230 RRA
SVROKC
OKC129-080315-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
930 PM CDT WED MAY 07 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A SEVERE
THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN NORTHWESTERN OKLAHOMA
ROGER MILLS
INCLUDING THE FOLLOWING LOCATIONS
CHEYENNE...HAMMON...ROLL AND STRONG CITY
AT 930 PM CDT DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
MOVING EAST SOUTHEAST THROUGH CENTRAL ROGER MILLS COUNTY. WINDS OF 60 TO
70 MPH WERE INDICATED BETWEEN CHEYENNE AND REYDON. LARGE HAIL ALSO IS
POSSIBLE WITH THESE STORMS.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY
DAMAGING WINDS. QUICKLY SEEK SHELTER IN A STURDY STRUCTURE
AWAY FROM WINDOWS. MOBILE HOMES AND HIGH-PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED.
LAT...LON 3551 9938 3544 9996 3582 9980 3581 9938
MLBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 9:20 PM CDT, 10 minutes earlier.
Area forecast discussion, May 7, 9:20 PM CDT, 10 minutes before
FPUS3 KOKC 080219 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 920 PM CDT WED MAY 7 1997 RATHER BUSY WITH SVR WX...BUT SEE NO IMMEDIATE NEED TO ADJUST THE ZONES. WL HAVE TO MAKE WORDING CHGS BY MDNT...AND ADJUST POPS IN NW ONCE THE MCS CLEARS THAT AREA. OTRW...EVERYTHING APPEARS TO BE PROGRESSING AS ADVERTISED. FCSTID = 23 = CMS .OKC... OK...NONE. TX...NONE.
In the hours before
Local storm report, May 7, 8:24 PM CDT, 1 hour 6 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE NORMAN OK 825 PM CDT WED MAY 7 1997 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 0810 PM 12 SW ARNETT OK 0.88 INCH HAIL 05/07/97 ELLIS J
Local storm report, May 7, 8:25 PM CDT, 1 hour 5 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE NORMAN OK 825 PM CDT WED MAY 7 1997 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 0810 PM 12 SW ARNETT OK 0.88 INCH HAIL 05/07/97 ELLIS J
Local storm report, May 7, 8:35 PM CDT, 55 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE NORMAN OK 835 PM CDT WED MAY 7 1997 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 0736 PM 2 W DEER CREEK OK 1.00 INCH HAIL AT INTERSECTION 05/07/97 GRANT OF HWYS 11 AND 74 BZ
Local storm report, May 7, 9:00 PM CDT, 30 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE NORMAN OK 900 PM CDT WED MAY 7 1997 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 0840 PM 3 SW PONCA CITY OK 1.00 INCH HAIL 5/07/97 KAY BZ
Local storm report, May 7, 9:02 PM CDT, 28 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE NORMAN OK 900 PM CDT WED MAY 7 1997 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 0840 PM 3 SW PONCA CIHTY OK 1.00 INCH HAIL 5/07/97 KAY BZ
Local storm report, May 7, 9:25 PM CDT, 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
925 PM CDT WED MAY 7 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
0900 PM MEDFORD OK FLOODING
5/07/97 GRANT HWY 81 FROM MEDFORD NE TO
KANSAS STATE LINE CLOSED
DUE TO WATER COVERING THE
ROAD AT NUMEROUS LOCATIONS
BZThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:36 PM CDT | Tornado Warning | OUN | Grant, Kay | 39 min |
| May 7, 7:49 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 41 min |
| May 7, 8:10 PM CDT | Tornado Warning | OUN | Kay, Noble | 50 min |
| May 7, 8:15 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 45 min |
| May 7, 8:24 PM CDT | Flash Flood Warning | OUN | Grant | 3 hr |
| May 7, 8:30 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 60 min |
| May 7, 8:50 PM CDT | Tornado Warning | OUN | Kay, Noble | 40 min |
| May 7, 9:02 PM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| May 7, 9:07 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 53 min |
| May 7, 9:29 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 46 min |
| May 7, 9:47 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 43 min |
| May 7, 10:03 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 42 min |
| May 7, 10:08 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 52 min |
| May 7, 10:24 PM CDT | Tornado Warning | OUN | Harmon | 51 min |
| May 7, 10:28 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Custer, Kiowa, Washita | 62 min |
| May 7, 10:28 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey | 62 min |
| May 7, 10:51 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson | 39 min |
| May 7, 10:55 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 50 min |
| May 7, 11:13 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 62 min |
| May 7, 11:35 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 55 min |
| May 7, 11:35 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 55 min |
| May 7, 11:43 PM CDT | Flash Flood Warning | OUN | Noble | 3 hr |
| May 8, 4:21 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 39 min |
| May 8, 5:00 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 45 min |
| May 8, 5:44 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 46 min |
| May 8, 6:22 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 53 min |
| May 8, 6:28 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data.